MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97712
Medical Device Problem Codes Failure to Interrogate (1332); Improper or Incorrect Procedure or Method (2017); Battery Problem (2885); Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient (pt) regarding an external device.Pt stated they do not see that mentioned doctor any longer because they had no reason to see them - there have been no issues. pt stated their implantable neurostimulator (ins) is dead and they are hurting.Agent sent email to manufacturer representatives (rep) for transitioning patient to wireless recharging.Pt called back stating no rep has contacted them yet.They were now in so much pain.Agent closed case.Case reopened due to rep email response, no further action needed.Agent closed case.Patient (pt) called back stating they called months ago and received the programmer.They were going to arrange transitioning patient to the wireless recharger however the manufacturer representative (rep) never called the patient.Pt then called back in december and the rep called back and told the patient they did not have rechargers and said to go to healthcare provider (hcp) and have a new implantable neurostimulator (ins) put in.Patient does not have a health insurance and does not have a pain management hcp.Pt only has a primary care hcp and want to use the device till eos.Patient said their primary hcp was willing to invite a rep.Since patient waited for so long and did not have a way to charge the ins, now it went dead.Reviewed ins might be in overdischarge.Agent requested like for like model # sent to the patient.Reviewed to schedule an apt with hcp if the device was in overdischarge.Patient stated they received recharger, but they never had a belt ordered for them.Agent sent request to repair for recharging belt.Additional info received from rep that they will follow up with her next week to help jump start her battery.The reason for call was caller stated that the patient has not been using the device for 4 years and would like to.Caller noted the patient left the country for a couple years and doesn't know specifically why they stopped using it.Reviewed steps for od recovery for the insr and the wr and sent manual for reference.Caller will be meeting the patient for the physician r ecovery mode.Per additional information received from manufacturer representative (rep).Rep responded back as yes for issue resolved and were able to jump-start her battery using their equipment.Patient called back in to state they were able to charge the stimulator but they are not able to connect with the controller.Patient states the symbol is an ins and a controller.They do not have an antenna and state the implantable neurostimulator (ins) was fully charged by the rep in the clinic.Later in the call they remember seeing "pov" (agent understood as por) and now are not able to connect with the recharger(insr).They see the antenna + the recharge button symbol.Agent reviewed od screens and need for the rep to clear the por.Agent redirected patient to the rep.Patient stated on the call that they have not charged in over a week.Per additional information received from manufacturer representative (rep).Rep replied back for por related questions that "no, i am meeting the patient in the next couple of weeks to help with their stimulator".
 
Additional Manufacturer Narrative
B5 updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional info received from rep that the issue has been resolved.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25145979
Report Number3004209178-2026-08088
Device Sequence Number10733399
Product Code LGW
UDI-Device Identifier00643169109506
UDI-Public(01)00643169109506(17)181014
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2018
Device Model Number97712
Device Catalogue Number97712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer05/26/2026
06/03/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date05/27/2026
06/03/2026
Date Device Manufactured11/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age45 YR
Patient SexFemale